Alert archive / New York / Gale Watches in 2011
Gale Watch 5, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Aug 27, 2011, 3:47 AM EDT. It took effect at Aug 28, 2011, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 27, 2011, 3:47 AM EDT (07:47 UTC)
- In effect from
- Aug 28, 2011, 8:00 AM EDT
- Expired
- Aug 27, 2011, 3:56 PM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
975 WHUS71 KBUF 270747 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 AM EDT SAT AUG 27 2011 LOZ043>045-063>065-271600- /O.NEW.KBUF.GL.A.0005.110828T1200Z-110829T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 347 AM EDT SAT AUG 27 2011 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS...NORTH 15 TO 25 KNOTS INCREASING TO 35 KNOTS SUNDAY...WITH GUSTS TO 45 KNOTS BECOMING POSSIBLE. * WAVES...BUILDING TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JJR
2 follow-up statements
574 WHUS71 KBUF 271321 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 921 AM EDT SAT AUG 27 2011 SLZ022-024-272130- /O.NEW.KBUF.SC.Y.0077.110828T1200Z-110828T2300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 921 AM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM EDT SUNDAY. * WINDS...NORTHEAST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-272130- /O.NEW.KBUF.SC.Y.0077.110828T1200Z-110829T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 921 AM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 4 AM EDT MONDAY. * WINDS...NORTH 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-063>065-272130- /O.CON.KBUF.GL.A.0005.110828T1200Z-110829T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 921 AM EDT SAT AUG 27 2011 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WINDS...NORTH GALES TO 35 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
139 WHUS71 KBUF 271956 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 356 PM EDT SAT AUG 27 2011 LOZ043>045-063>065-280400- /O.UPG.KBUF.GL.A.0005.110828T1200Z-110829T0800Z/ /O.NEW.KBUF.GL.W.0010.110828T1200Z-110829T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 356 PM EDT SAT AUG 27 2011 ...GALE WARNING IN EFFECT FROM 8 AM SUNDAY TO 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 4 AM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST WINDS SUNDAY MORNING BACKING TO NORTHWEST SUNDAY NIGHT TO 35 KNOT GALES. * WAVES...BUILDING TO 9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-280400- /O.EXB.KBUF.SC.Y.0077.110828T1000Z-110829T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 356 PM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 PM EDT SUNDAY. * WINDS...NORTHEAST WINDS 15 TO 25 KNOTS SUNDAY MORNING BACKING TO NORTHWEST 15 TO 20 KNOT WINDS SUNDAY NIGHT. * WAVES...BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-280400- /O.EXB.KBUF.SC.Y.0077.110828T1000Z-110828T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 356 PM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EDT SUNDAY. * WINDS...NORTHEAST WINDS 15 TO 25 KNOTS SUNDAY MORNING BACKING TO NORTHWEST 10 TO 20 KNOT WINDS SUNDAY NIGHT. * WAVES...ROUGH WATERS ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-280400- /O.EXT.KBUF.SC.Y.0077.110828T1200Z-110829T0600Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 356 PM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM SUNDAY TO 2 AM EDT MONDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-280400- /O.CON.KBUF.SC.Y.0077.110828T1200Z-110829T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 356 PM EDT SAT AUG 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 4 AM EDT MONDAY... * WINDS...NORTHEAST WINDS 20 TO 25 KNOTS SUNDAY MORNING BACKING TO NORTHWEST 15 TO 25 KNOT WINDS SUNDAY NIGHT. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Aug 27, 3:43 AM EDT, 4 minutes earlier.
Area forecast discussion, Aug 27, 3:43 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
343 AM EDT SAT AUG 27 2011
.SYNOPSIS...
HIGH PRESSURE STRETCHING FROM THE CANADIAN MARITIMES TO THE MID WEST
WILL CONTINUE TO SUPPORT FINE LATE SUMMER WEATHER ACROSS OUR REGION
TODAY AND EARLY TONIGHT...BUT THEN PARTS OF THE FORECAST AREA WILL
START TO FEEL SOME EFFECTS FROM IRENE. AS THE TROPICAL SYSTEM MOVES
UP THE JERSEY COAST SUNDAY...IT WILL SPREAD RAIN AND BLUSTERY WINDS
ACROSS THE EASTERN LAKE ONTARIO REGION WITH SOME CLOUDINESS
EXTENDING AS FAR WEST AS THE GENESEE VALLEY. LOOKING FURTHER
AHEAD...GENERALLY DRY AND SEASONABLY WARM WEATHER WILL PREVAIL FOR
MOST OF NEXT WEEK AS AN UPPER LEVEL RIDGE WILL BUILD EASTWARD.
&&
.NEAR TERM /THROUGH TONIGHT/...
WHILE THERE WILL BE SOME EARLY MORNING FOG AND PATCHES OF LOW
CLOUDS...WE CAN ANTICIPATE ANOTHER FINE LATE SUMMER DAY TODAY AS
HIGH PRESSURE WILL PROMOTE PARTLY TO MOSTLY SUNNY SKIES. THE SFC
HIGH...WHICH EXTENDS FROM THE CANADIAN MARITIMES TO THE MID WEST...
IS BEING ERODED FROM THE SOUTH BY THE APPROACHING TROPICAL SYSTEM
WHILE A WEAK COOL FRONT DROPPING ACROSS ONTARIO IS SQUEEZING IT FROM
THE NORTH. NEVERTHELESS...SUBSIDENCE ASSOCIATED FROM THE HIGH AND
FROM THE NORTHERN FRINGES OF IRENE WILL HELP TO KEEP OUR REGION HIGH
AND DRY.
H85 TEMPS IN THE VCNTY OF 13C EARLY THIS MORNING WILL MODERATE TO
AROUND 15/16C LATER THIS AFTERNOON. THESE H85 READINGS IN
COMBINATION WITH SUBSIDENCE ON THE NORTHERN FRINGES OF IRENE WILL
EASILY SUPPORT AFTERNOON HIGHS WITHIN A FEW DEGREES OF 80 FOR THE
VAST MAJORITY OF THE REGION WITH LOW TO MID 80S ANTICIPATED FOR THE
TYPICALLY WARMER GENESEE VALLEY. THESE SFC TEMPS WILL BE AT LEAST 5
DEG F ABOVE NORMAL LATE AUGUST VALUES.
FOR TONIGHT...HIGH AND MID LEVEL CLOUDS WILL START TO THICKEN FROM
THE SOUTHEAST AS HURRICANE IRENE WILL BE WORKING UP THE MID ATLANTIC
COAST. THE THICKENING CLOUDINESS WILL INCLUDE SOME RAIN OVER
SOUTHEASTERN NEW YORK...WHICH WILL EVENTUALLY WORK ITS WAY OVER
PARTS OF THE EASTERN FINGER LAKES AND EASTERN LAKE ONTARIO COUNTIES
AFTER MIDNIGHT.
IT WILL START TO BECOME BREEZY LATER TONIGHT AS WELL...PARTICULARLY
OVER LAKE ONTARIO WHERE SOME FUNNELLING DOWN THE ST LAWRENCE VALLEY
WILL HELP TO MAXIMIZE A TIGHTENING LOW LEVEL PRESSURE GRADIENT.
TEMPERATURES TONIGHT WILL REMAIN WELL ABV NORMAL. FORECAST MIN TEMPS
WILL GENERALLY RANGE FROM 60 TO 65...WHICH WILL AVERAGE 7 T0 DEG F
ABV NORMAL VALUES.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
THE BIG STORY DURING THIS PERIOD WILL BE HURRICANE IRENE...WHICH
WILL BE LIFTING NORTHEAST ALONG THE MID ATLANTIC COAST AND THEN
ACROSS THE NEW ENGLAND STATES SUNDAY AND SUNDAY NIGHT.
THE LATEST OFFICIAL NHC TRACK HAS THE CENTER OF IRENE SITUATED JUST
OFFSHORE OF THE NEW JERSEY COAST AT 12Z SUNDAY...BEFORE PASSING JUST
EAST OF NEW YORK CITY SUNDAY MORNING...THEN LIFTING FURTHER
NORTHEAST INTO NEW HAMPSHIRE BY THE END OF THE DAY...AND OUT INTO
NOVA SCOTIA BY MONDAY MORNING. THE 00Z NAM/00Z GFS AND OLD 12Z ECMWF
ARE ALL CLUSTERED FAIRLY TIGHTLY AROUND THIS TRACK...WITH BOTH THE
00Z NAM/12Z ECMWF THE CLOSEST OVERALL. HAVE THEREFORE RELIED MORE
HEAVILY ON THESE GUIDANCE PACKAGES WHEN PREPARING THE FORECAST FOR
SUNDAY AND SUNDAY NIGHT...WITH THE MAIN FORECAST CONCERNS COMING IN
THE FORM OF HEAVY RAIN/FLOODING POTENTIAL AND WIND.
FIRST...WE'LL DEAL WITH THE HEAVY RAIN/FLOODING POTENTIAL. ON THE
ABOVE TRACK...THE WESTERN FRINGES OF IRENE'S LARGE RAIN SHIELD WILL
SPREAD NORTHWARD AND WESTWARD DURING THE COURSE OF SUNDAY...AND WILL
POTENTIALLY REACH AS FAR WEST AS THE GENESEE VALLEY. MEANWHILE...THE
HURRICANE'S MORE SIGNIFICANT RAINS WILL LIKELY SPREAD WEST ACROSS
MUCH OF THE NORTH COUNTRY...AND IN PARTICULAR LEWIS COUNTY.
OVERALL...THE RAIN WILL GENERALLY REACH ITS PEAK WESTWARD EXTENT AND
INTENSITY DURING SUNDAY AFTERNOON/VERY EARLY SUNDAY EVENING...THEN
WILL QUICKLY DIMINISH FROM SOUTHWEST TO NORTHEAST AS THE CENTER OF
IRENE ACCELERATES NORTHEAST AWAY FROM OUR AREA SUNDAY NIGHT. WILL
INDICATE A RATHER TIGHT GRADIENT IN POPS...RANGING FROM ONLY 10
PERCENT OR SO ACROSS EXTREME FAR WESTERN NEW YORK...TO LOW CHANCE
ACROSS THE GENESEE VALLEY...LOW LIKELY ACROSS THE FAR EASTERN FINGER
LAKES...AND THEN HIGH-END CATEGORICAL /90 PERCENT/ ACROSS LEWIS
COUNTY.
WITH RESPECT TO POTENTIAL RAINFALL AMOUNTS...A ROUGH CONSENSUS OF
THE 00Z NAM/12Z ECMWF/HPC QPF GUIDANCE SUGGESTS THE POTENTIAL FOR AS
MUCH AS 2-4" OF RAIN ACROSS LEWIS COUNTY AND 1-2" ACROSS OSWEGO AND
LEWIS COUNTIES...BEFORE TAPERING SHARPLY BACK TO A TENTH OF AN INCH
OR LESS ACROSS THE GENESEE VALLEY. OVER A 24 HOUR PERIOD...SUCH
AMOUNTS COULD EASILY LEAD TO SOME FLOODING CONCERNS ACROSS LEWIS
COUNTY...AND WE WILL THEREFORE HOIST A FLOOD WATCH FOR THIS COUNTY
FOR SUNDAY/SUNDAY EVENING. FURTHER TO THE WEST ACROSS JEFFERSON AND
OSWEGO COUNTIES...CURRENT RAINFALL PROJECTIONS WILL BE SIGNIFICANTLY
LESS LIKELY TO CAUSE PROBLEMS IF REALIZED...SO WILL HOLD OFF ON ANY
HYDRO FLAGS FOR THOSE TWO COUNTIES FOR NOW.
NOW FOR THE WINDS. WHILE THE PROJECTED TRACK OF IRENE WILL KEEP ITS
STRONGEST AND MOST DANGEROUS WINDS TO OUR EAST...A FAIRLY STRONG
NORTHERLY FLOW ON THE WEST SIDE OF ITS CENTER WILL STILL BRING
RATHER BREEZY TO DOWNRIGHT WINDY CONDITIONS TO OUR AREA. THIS WILL
ESPECIALLY BE THE CASE ALONG THE SOUTHEASTERN LAKE ONTARIO SHORE AND
ACROSS THE NORTH COUNTRY...WHERE ADDITIONAL FUNNELING EFFECTS OFF
LAKE ONTARIO AND UP THE SAINT LAWRENCE VALLEY WILL COME INTO PLAY.
IN THESE LATTER AREAS...MODEL SOUNDINGS AND PLAN VIEWS SUGGEST THE
POTENTIAL FOR ADVISORY-CRITERIA SUSTAINED WINDS AND GUSTS...WITH
SUSTAINED WINDS NEAR 30 MPH AND GUSTS OF 50-55 MPH POSSIBLE. WILL
NOT HOIST ANY WIND FLAGS JUST YET AS THE BULK OF THE STRONGER WINDS
WOULD BE FELT IN THE LATTER 3RD AND EARLY 4TH PERIODS...WHICH IS A
STILL LITTLE TO FAR OUT IN TIME FOR ANY ADVISORIES. INSTEAD...WILL
HIT THIS POTENTIAL RATHER HARD IN THE HWO FOR NOW...AND LET THE DAY
SHIFT HAVE ANOTHER LOOK BEFORE MAKING THE FINAL CALL.
AS MENTIONED ABOVE...THE BULK OF THESE RAIN/FLOODING/WIND IMPACTS
WILL COME BETWEEN SUNDAY AND EARLY SUNDAY EVENING...WITH THE WINDS
AND RAIN THEN BOTH DIMINISHING FAIRLY QUICKLY SUNDAY NIGHT AS IRENE
ACCELERATES FURTHER NORTHEAST INTO THE WESTERLIES AND BEGINS
EXTRATROPICAL TRANSITION. FAR WESTERN PORTIONS OF THE AREA...
INCLUDING BUFFALO AND NIAGARA FALLS...WILL LIKELY SEE LITTLE IF ANY
IMPACT OTHER THAN SOME BREEZY/BORDERLINE WINDY CONDITIONS ON SUNDAY.
FOLLOWING THE DEPARTURE OF IRENE...THE MONDAY THROUGH TUESDAY TIME
FRAME LOOKS TO BE MAINLY DRY AND COMPARATIVELY TRANQUIL ALONG WITH
SEASONABLE TEMPERATURES AS HIGH PRESSURE BUILDS EAST ACROSS THE AREA
FROM THE CENTRAL GREAT LAKES/OHIO VALLEY. ANOTHER FRONTAL SYSTEM
WILL TRY TO APPROACH THE AREA FROM THE NORTH LATER MONDAY NIGHT AND
TUESDAY...BUT THIS WILL HAVE A TENDENCY TO WEAKEN AND STALL OUT
ACROSS SOUTHERN ONTARIO AS ITS MAIN COOL FRONT BECOMES ORIENTED
INCREASINGLY PARALLEL TO THE PREVAILING WESTERLY UPPER LEVEL
FLOW...AND THE BEST UPPER SUPPORT REMAINS WELL NORTH ACROSS NORTHERN
ONTARIO/QUEBEC. FOR THESE REASONS...EXPECT THE VAST MAJORITY OF ITS
SPARSE PCPN FIELD TO REMAIN NORTH OF THE AREA LATER MONDAY NIGHT AND
TUESDAY...WITH THE POSSIBLE EXCEPTION OF THE NORTH COUNTRY AND SAINT
LAWRENCE VALLEY WHERE LOW-END CHANCE POPS WILL BE LEFT IN PLACE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
DURING THIS PERIOD...SURFACE HIGH PRESSURE OVER OUR REGION TUESDAY
NIGHT WILL GRADUALLY SLIDE EAST AND EVENTUALLY SETTLE OFF THE
ATLANTIC COAST. THIS WILL RESULT IN A GENERALLY DRY PERIOD...ALONG
WITH A GRADUAL DAY TO DAY WARMING TREND AS A RETURN SOUTH TO
SOUTHWESTERLY FLOW OF WARMER AIR SETS UP ON THE BACK SIDE OF THE
DEPARTING HIGH. ANY PRECIPITATION CHANCES WILL GENERALLY BE ON THE
LOW SIDE...AND WILL BE LARGELY DRIVEN BY THE PASSAGE OF PERIODIC
UPPER LEVEL SHORTWAVES DURING DAYTIME HEATING. GIVEN THE INHERENT
DIFFICULTIES IN TIMING THESE FEATURES THIS FAR OUT...WILL JUST KEEP
POPS CONFINED TO SLIGHT CHANCE OR LESS FOR NOW.
WITH REGARD TO TEMPS...THESE SHOULD RECOVER BACK TO SEASONABLY WARM
LEVELS AS THE WARMING RETURN FLOW DEVELOPS ACROSS OUR AREA. DAYTIME
HIGHS GENERALLY LOOK TO CLIMB BACK TO THE LOWER TO MID 80S BY
THURSDAY/FRIDAY AS 850 MB TEMPS RECOVER TO +14C TO +16C...WHILE
NIGHTTIME LOWS WILL GENERALLY RANGE BETWEEN THE MID 50S AND MID 60S.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL GIVE WAY TO MVFR VSBYS AND PATCHY MVFR CIGS
TOWARDS DAYBREAK AS A FAIRLY SATURATED LOW LEVEL AIRMASS AND GOOD
RADIATIONAL COOLING WILL LIKELY LEAD TO SOME FOG/LOW STRATO-CU. ANY
MVFR CONDITIONS AT DAYBREAK WILL THEN IMPROVE BACK TO VFR BY MID
MORNING...WITH NEARLY IDEAL FLYING CONDITIONS FORECAST FOR THE
MIDDAY WELL INTO THE EVENING.
WHILE VFR CONDITIONS WILL BE IN PLACE TONIGHT...HIGH AND MID LEVEL
CLOUDS WILL THICKEN FROM THE SOUITHEAST OF HURRICANE IRENE WILL BE
MOVING UP THE MID ATLANTIC COAST. THERE MAY EVEN BE SOME LIGHT RAIN
OVER THE FAR EASTERN SECTIONS (KART/KGTB) TOWARDS MORNING.
OUTLOOK...
SUNDAY AND SUNDAY NIGHT...VFR IN THE WEST BUT MVFR POSSIBLE IN RAIN
EAST OF LK ONTARIO. SFC WINDS WILL BECOME GUSTY AS WELL.
MONDAY THROUGH WEDNESDAY...VFR.
&&
.MARINE...
WHILE HURRICANE IRENE WILL NOT HAVE ANY IMPACT ON LAKES ERIE AND
ONTARIO TODAY...A TIGHTENING SFC PRESSURE GRADIENT WILL LEAD TO
FRESHENING WINDS LATER TONIGHT AND PARTICULARLY ON SUNDAY.
NEARLY IDEAL BOATING CONDITIONS WILL BE FOUND ACROSS LAKES ERIE AND
ONTARIO TODAY AND THIS EVENING...AS A WEAKENING RIDGE OF HIGH
PRESSURE WILL BE FOUND OVER THE REGION. THIS WILL MEAN LIGHT WINDS
AND MINIMAL WAVES ALONG WITH A FAIR AMOUNT OF SUN.
AS HURRICANE IRENE MOVES UP THE MID ATLANTIC COAST TONIGHT...
NORTHEAST WINDS WILL FRESHEN OVER BOTH LAKES WITH WINDS AND WAVES
APPROACHING SMALL CRAFT ADVISORY ON LAKE ONTARIO BY DAYBREAK.
THE TROPICAL SYSTEM WILL MOVE UP ALONG THE NEW JERSEY COAST TO LONG
ISLAND ON SUNDAY...AND THIS WILL HELP TO GENERATE FRESH NORTHERLIES
ON LAKE ERIE AND NEAR GALE FORCE WINDS ON LAKE ONTARIO. THE
STRONGEST WINDS WILL BE FOUND OVER THE EASTERN HALF OF LK ONTARIO
WHERE THE NORTH TO NORTHEAST WINDS WILL BE ENHANCED A BIT FROM SOME
FUNNELLING DOWN THE ST LAWRENCE VALLEY. A GALE WATCH WILL BE ISSUED
WITH THIS PACKAGE TO COVER THIS SCENARIO.
NOTABLY LOWER WINDS AND WAVES WILL RETURN TO THE LOWER GREAT LAKES
ON MONDAY WHEN THE REMNANTS OF IRENE ARE FORECAST TO BE OVER THE
MOUTH OF THE ST LAWRENCE AND HIGH PRESSURE WILL BE CENTERED OVER
OHIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
NYZ008.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
LOZ043>045-063>065.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Aug 26, 10:34 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1034 PM EDT FRI AUG 26 2011 NYZ006>008-280245- OSWEGO-JEFFERSON-LEWIS- 1034 PM EDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WHILE UNCERTAINTY STILL EXISTS WITH RESPECT TO THE EXACT TRACK OF HURRICANE IRENE...THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL AND GUSTY WINDS ACROSS PORTIONS OF CENTRAL NEW YORK SUNDAY. CURRENT PROJECTIONS INDICATE THE POTENTIAL FOR AS MUCH AS TWO INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019>021-085-280245- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 1034 PM EDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280245- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1034 PM EDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:06 AM EDT | Flood Watch | BUF | Lewis | 38 hr |
| Aug 27, 9:21 AM EDT | Small Craft Advisory | BUF | 42 hr | |
| Aug 27, 3:26 PM EDT | Wind Advisory | BUF | Cayuga, Jefferson, Lewis, Ontario, Oswego, Wayne | 29 hr |
| Aug 27, 3:56 PM EDT | Gale Warning | BUF | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.